MAUDE Adverse Event Report: MEDTRONIC MEXICO BIO-MEDICUS NG 25 FR VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

MEDTRONIC MEXICO BIO-MEDICUS NG 25 FR VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 96670-125
Medical Device Problem Codes Mechanical Problem (1384); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that prior to use of bio-medicus life support cannulae, upon opening the product the customer experienced difficulty with the introducer, which could not be removed from the catheter body due to it being sticky/high friction at a specific point.The customer decided to check other multistage femoral venous cannula in their stock.They observed the same ¿non-perfect circle¿ on the cannula body tip on most of the cannulae in their stock.They opened two expired devices and checked if the introducer was sticky upon removing around 7-10cm.It was confirmed they were sticky.This was noted on the extracorporeal membrane oxygenation (ecmo) life support range as well as the bio-medicus next gen multistage cannulae.They also removed from the hospital an expired multi and also an expired old gen bi-caval and they were both ¿slightly sticky¿ at the 7-10cm area when removing the introducer.Medtronic received additional information that the issue with the cannulae tip shapes was an observation during checking other stock at the customer site.The customer queried whether this was normal and could it be playing a part in the introducer sticking events.The first bio-medicus life support multi device was an expired cannula they had in their training area still in its packaging unopened.When they removed the introducer, it had more friction around the 10cm mark and when they removed the introducer completely the tip of the cannula was not a perfectly round shape.The customer had the second bio-medicus nextgen multi-stage femoral venous cannula in their training area in the original packaging unopened.Upon visual inspection, the introducer showed some friction at around 10cm of removal and the cannula tip was slightly oval when the introducer was fully removed.Whilst the cannula tip seemed to be slightly oval in the packaging for a few ranges of bio-medicus, the customer requested whether it was normal/acceptable (due to the fingerlet design) and could this issue cause more friction on the introducer removal.No tips were obstructed.Once the introducer was inserted, the cannulae appeared normal.There was no patient involved.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows no outward signs of any damage.The introducer od was measured using a keyence scope and the cannula tip id was measured using a plug gage.Introducer od was measured to be 0.280 inches, the specification m725652b001 has the od to be 0.281 +0.005 / - 0.003 inches cannula tip id was measured to be 0.271 inches, the specification m725651b002 has the id to be 0.267 to 0.276 inches the introducer was inserted and removed several times with no issues noted.Reason for return was not confirmed.Additional info h6: updated the annex b and annex c codes (b01 and c19).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
BIO-MEDICUS NG 25 FR VENOUS CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21216241
Report Number9612164-2025-00390
Device Sequence Number8786112
Product Code DWF
UDI-Device Identifier00643169025950
UDI-Public00643169025950
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K180453
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2024
Device Model Number96670-125
Device Catalogue Number96670-125
Device Lot Number221231595
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown